Tags

Type your tag names separated by a space and hit enter

Switch to quetiapine in antipsychotic agent-related hyperprolactinemia.
Neurol Sci. 2002 Dec; 23(5):233-5.NS

Abstract

Novel antipsychotics (clozapine, risperidone, olanzapine, quetiapine) are effective in treating psychotic symptoms, also in neurological disease. Hyperprolactinemia is a side effect related to antipsychotics that can cause galactorrhea, gynecomastia, amenorrhea, anovulation, impaired spermatogenesis, decreased libido and sexual arousal, impotence, and anorgasmia, consequent to removal of tonic dopaminergic inhibition of prolactin secretion via hypothalamic dopaminergic receptor blockade in the tuberoinfundibolar tract. Hyperprolactinemia occurs more frequently during treatment with risperidone and olanzapine compared with clozapine and quetiapine. The therapeutic algorithm to antipsychotic-relatedhyperprolactinemia is the following: reduction in antipsychotic dose, addition of cabergoline, bromocriptine, amantadine, and/or switch to another antipsychotic. We propose switching to quetiapine in symptomatic hyperprolactinemia related to antipsychotics and describe five cases.

Authors+Show Affiliations

Dipartimento di Salute Mentale, Ospedale Amedeo di Savoia, Corso Svizzera 164, I-10149 Turin, Italy.No affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

12522680

Citation

Keller, R, and F Mongini. "Switch to Quetiapine in Antipsychotic Agent-related Hyperprolactinemia." Neurological Sciences : Official Journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology, vol. 23, no. 5, 2002, pp. 233-5.
Keller R, Mongini F. Switch to quetiapine in antipsychotic agent-related hyperprolactinemia. Neurol Sci. 2002;23(5):233-5.
Keller, R., & Mongini, F. (2002). Switch to quetiapine in antipsychotic agent-related hyperprolactinemia. Neurological Sciences : Official Journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology, 23(5), 233-5.
Keller R, Mongini F. Switch to Quetiapine in Antipsychotic Agent-related Hyperprolactinemia. Neurol Sci. 2002;23(5):233-5. PubMed PMID: 12522680.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Switch to quetiapine in antipsychotic agent-related hyperprolactinemia. AU - Keller,R, AU - Mongini,F, PY - 2003/1/11/pubmed PY - 2003/3/4/medline PY - 2003/1/11/entrez SP - 233 EP - 5 JF - Neurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology JO - Neurol Sci VL - 23 IS - 5 N2 - Novel antipsychotics (clozapine, risperidone, olanzapine, quetiapine) are effective in treating psychotic symptoms, also in neurological disease. Hyperprolactinemia is a side effect related to antipsychotics that can cause galactorrhea, gynecomastia, amenorrhea, anovulation, impaired spermatogenesis, decreased libido and sexual arousal, impotence, and anorgasmia, consequent to removal of tonic dopaminergic inhibition of prolactin secretion via hypothalamic dopaminergic receptor blockade in the tuberoinfundibolar tract. Hyperprolactinemia occurs more frequently during treatment with risperidone and olanzapine compared with clozapine and quetiapine. The therapeutic algorithm to antipsychotic-relatedhyperprolactinemia is the following: reduction in antipsychotic dose, addition of cabergoline, bromocriptine, amantadine, and/or switch to another antipsychotic. We propose switching to quetiapine in symptomatic hyperprolactinemia related to antipsychotics and describe five cases. SN - 1590-1874 UR - https://www.unboundmedicine.com/medline/citation/12522680/Switch_to_quetiapine_in_antipsychotic_agent_related_hyperprolactinemia_ L2 - https://link.springer.com/10.1007/s100720200047 DB - PRIME DP - Unbound Medicine ER -